Re: Nodule in the esopgagus
Reflux is almost always due to dysfunction of the lower-esophageal
sphincter (LES). While many different things can exploit that
weakness to cause reflux, an LES that is incompetent in some
way is almost always a factor. Did they say anything about your
LES... find a hiatal hernia or whatnot? Did they say anything
about Barrett's esophagus, which is a pre-cancerous condition?
Erosive means the mucosa has been damaged. It's beyond irritation
but short of ulceration. Edematous and erythematous just means it's
swollen and red.
The medication will merely suppress stomach acid production so
that the erosion, edema and erythema can heal. It will not
address the reason why stomach acid was bubbling up into your
esophagus. Have you had reflux symptoms (heartburn, etc...) for
a long time? Have you been taking care to avoid it with the
standard diet and lifestyle changes?
As for the nodules, I couldn't say as I don't have any statistics.
I believe, however, that most people with reflux-induced esophageal
cancer have had Barrett's esophagus first.